Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 48, NWS Fort Worth, TX

June 16, 2008Hopkins County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 16, 2008, 8:05 PM CDT for Hopkins County, Texas. It was in force for 115 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2008, 8:05 PM CDT (01:05 UTC)
Expired
Jun 16, 2008, 10:00 PM CDT
In force
115 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Hopkins County, TX

What was reported inside it

TimeReportWhereRemark
Jun 16, 9:50 PM CDTFLOOD6 Ene Como, TXSO REPORTS WATER STILL OVER ROADS IN SE PART OF CO...FM 269 S. OF I-30...CR 3310 HAS LARGE HOLE IN GROUND...AND FM 3105

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 170105
FFWFWD
TXC223-170300-
/O.NEW.KFWD.FF.W.0048.080617T0105Z-080617T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN HOPKINS COUNTY IN NORTHEAST TEXAS

* UNTIL 1000 PM CDT

* AT 805 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAIN 10 MILES NORTHEAST OF COMO...MOVING
  SOUTH AT 20 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS
  ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1000
  PM CDT.

* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY
AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. IT ONLY TAKES TWO
FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND
PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT
UNTIL THE WATER RECEDES.

LAT...LON 3296 9531 3297 9558 3333 9556 3333 9530
      3297 9530
TIME...MOT...LOC 0105Z 341DEG 17KT 3316 9537

$$

82/JLD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 7:16 PM CDT, 49 minutes earlier.

Area forecast discussion, Jun 16, 7:16 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
716 PM CDT MON JUN 16 2008

.UPDATE...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH #556 FOR YOUNG AND
JACK COUNTIES. STILL MAY BE A COUPLE HOURS BEFORE CONVECTION NEAR
FREDERICK REACHES THEM. LESS ORGANIZED STORMS HAVE DEVELOPED ALONG
THE SOUTHEASTERN END OF THE BOUNDARY OVER LAMAR...DELTA AND HOPKINS
COUNTIES. THE SOUTHERN MOST STORM IS CURRENTLY SEVERE AND WILL
POSE A FLASH FLOOD THREAT AS IT IS EXHIBITING BACKBUILDING IN AN
ENVIRONMENT WITH PW VALUES OVER 1.75 INCHES.   SH/13

&&

.PREV DISCUSSION... /ISSUED 629 PM CDT MON JUN 16 2008/

AVIATION...
00Z TAF PACKAGE
THIS TAF PACKAGE WILL MAINTAIN VFR CONDITIONS BUT SEVERAL
DISRUPTIONS TO THE FORECAST ARE POSSIBLE IN THE NEXT 24 HOURS...IN
THE FORM OF SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS
HAVE ALREADY ERUPTED IN OKLAHOMA AND CONTINUE TO DROP SOUTH. BASED
ON THEIR CURRENT TRACKS...THESE SHOWERS AND STORMS WILL MISS THE
AIRPORTS AND WILL LEAVE MENTION OUT OF TAF SITES EXCEPT FOR KDAL.
WILL INCLUDE VCSH IN KDAL FROM 02-06Z AND CONTINUE TO MONITOR ALL
METROPLEX SITES THROUGH THE NIGHT. A BOUNDARY LIES NORTH OF THE
METROPLEX AND ADDITIONAL DEVELOPMENT IS LIKELY ALONG THIS BOUNDARY
THROUGH THE EVENING HOURS. WILL ALSO NEED TO MONITOR STRONG
STORMS IN SOUTHWEST OKLAHOMA. ADDITIONAL STORMS ARE POSSIBLE
TOMORROW AFTERNOON AND WILL INCLUDE A PROB30 GROUP IN THE
METROPLEX AFTER 18Z.

WINDS IN THE METROPLEX HAVE BACKED TO THE EAST-SOUTHEAST AND WILL
GENERALLY REMAIN IN A SOUTHEAST DIRECTION THROUGH THE TAF PERIOD.
WINDS MAY OCCASIONALLY TURN MORE SOUTH-SOUTHEAST BUT SHOULD BE
TEMPORARY. ON THE OTHER HAND...WACO WILL MAINTAIN MORE OF A SOUTH
TO SOUTHEAST DIRECTION. ONLY CLOUDS EXPECTED AT THIS TIME ARE
BLOW-OFF MID AND HIGH LEVEL CLOUDS FROM CONVECTION TO THE NORTH.

82/JLD

PREV DISCUSSION... /ISSUED 342 PM CDT MON JUN 16 2008/

DISCUSSION...NOT MUCH CHANGE TO THE PREVIOUS FORECAST WITH UPPER
RIDGE IN PLACE ACROSS THE SOUTHWESTERN US. THERE IS A FRONTAL
BOUNDARY DRAPED ACROSS NORTHERN OKLAHOMA INTO THE TEXAS PANHANDLE
THIS AFTERNOON AND THUNDERSTORMS ARE BEGINNING TO INITIATE ACROSS
WESTERN OKLAHOMA. RIDGE AXIS HAS SHOWN SOME RETROGRESSION WESTWARD
OVER THE LAST 24 HOURS AND CONFIDENCE THAT THUNDERSTORMS CAN MAKE
IT WELL INTO THE CWA IS INCREASING...HOWEVER...THINK BETTER
CHANCES WILL BE TOMORROW EVENING INTO THE NIGHTTIME HOURS WHEN
STEERING FLOW BECOMES MORE NORTH-NORTHWEST AND INSTABILITY AXIS IS
POSITIONED MORE FAVORABLY OVER NORTH CENTRAL TEXAS. THAT BEING
SAID...MODELS HAVE COMPLETELY BACKED OFF OF THIS SCENARIO AND KEEP
BETTER THUNDERSTORM CHANCES FOR TONIGHT INTO EARLY TUESDAY. FOR
NOW...WILL CONTINUE TO MONITOR CONVECTION TO THE NORTH BUT THINK
ACTIVITY WILL WEAKEN ONCE AGAIN AS IT APPROACHES THE RED RIVER.
WILL HAVE SOME 30/40 POPS ALONG THE RED RIVER COUNTIES FOR
TONIGHT. ALTHOUGH THE GUIDANCE DOESNT GENERATE SIGNIFICANT PRECIP
FOR TOMORROW...WILL CONTINUE WITH HIGHER POPS LATE TOMORROW AFTN
AND TOMORROW NIGHT. CONDITIONS APPEAR MORE FAVORABLE FOR AN MCS TO
MAKE IT ACROSS THE RED RIVER BRINGING MUCH NEEDED RAIN AND
THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS BOTH TONIGHT AND ON TUESDAY GENERALLY NORTH OF
INTERSTATE 20.

RAIN CHANCES DONT LOOK OVERLY IMPRESSIVE BEYOND EARLY WEDNESDAY
RIGHT NOW...BUT WITH NORTHWEST FLOW ALOFT PREVAILING AND ANOTHER
WEAK FRONT SLATED TO BE SOMEWHERE ACROSS THE SOUTHERN PLAINS BY
FRIDAY...WILL HAVE TO CONTINUE TO MONITOR FOR POTENTIAL NOCTURNAL
MCS ACTIVITY. OTHERWISE...TEMPS WILL CONTINUE 5-10 DEGREES ABOVE
NORMAL THROUGH THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  95  75  93 /  20  30  40  20
WACO, TX              77  97  74  94 /  10  10  20  20
PARIS, TX             72  88  70  89 /  40  50  50  20
DENTON, TX            75  91  71  91 /  20  30  50  20
MCKINNEY, TX          73  91  71  91 /  20  30  50  20
DALLAS, TX            77  94  74  93 /  20  30  40  20
TERRELL, TX           74  92  71  90 /  20  30  30  20
CORSICANA, TX         73  95  73  90 /  10  20  20  20
TEMPLE, TX            74  98  73  94 /  10  10  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/82

In the hours before

Special weather statement, Jun 16, 7:04 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CDT MON JUN 16 2008

TXZ095-170030-
LAMAR TX-
704 PM CDT MON JUN 16 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN LAMAR COUNTY

AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF PARIS...MOVING SOUTHEAST AT 8
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND DEPORT.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3338 9530 3340 9537 3343 9540 3343 9545
      3345 9549 3345 9552 3346 9553 3376 9552
      3375 9530
TIME...MOT...LOC 0004Z 323DEG 7KT 3366 9539

82/JLD
Local storm report, Jun 16, 7:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
755 PM CDT MON JUN 16 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     3 N COMO                33.10N  95.48W
06/16/2008                   HOPKINS            TX   LAW ENFORCEMENT

            TREES DOWN NORTH OF COMO

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:04 PM CDTSpecial Weather StatementFWDLamar26 min
Jun 16, 7:10 PM CDTSevere Thunderstorm WarningFWDHopkins50 min
Jun 16, 7:26 PM CDTAreal Flood AdvisoryFWDHopkins94 min
Jun 16, 8:01 PM CDTSevere Thunderstorm WarningFWDHopkins44 min
Jun 16, 9:59 PM CDTAreal Flood WarningFWDHopkins3 hr
Jun 17, 1:09 AM CDTAreal Flood WarningFWDHopkins6 hr
Jun 17, 9:54 AM CDTSpecial Weather StatementFWDCooke, Montague36 min
Jun 17, 10:16 AM CDTSpecial Weather StatementFWDGrayson29 min
Jun 17, 10:31 AM CDTSpecial Weather StatementFWDCooke, Montague29 min
Jun 17, 10:43 AM CDTSpecial Weather StatementFWDFannin32 min
Jun 17, 10:50 AM CDTSpecial Weather StatementFWDDenton25 min
Jun 17, 11:05 AM CDTSpecial Weather StatementFWDCollin25 min
Jun 17, 11:13 AM CDTSevere Thunderstorm WarningFWDCollin, Denton62 min
Jun 17, 11:16 AM CDTSpecial Weather StatementFWDDallas, Tarrant29 min
Jun 17, 11:25 AM CDTSpecial Weather StatementFWDParker35 min
Jun 17, 11:30 AM CDTSevere Thunderstorm WarningFWDDallas, Tarrant60 min
Jun 17, 11:34 AM CDTSpecial Weather StatementFWDDelta, Hopkins, Hunt, Kaufman, Lamar, Rockwall26 min
Jun 17, 11:47 AM CDTSpecial Weather StatementFWDEllis, Johnson28 min
Jun 17, 11:51 AM CDTSevere Thunderstorm WarningFWDHunt, Kaufman, Rockwall54 min
Jun 17, 11:56 AM CDTSevere Thunderstorm WarningFWDEllis, Johnson64 min
Jun 17, 11:57 AM CDTAreal Flood AdvisoryFWDCollin3 hr
Jun 17, 12:12 PM CDTSpecial Weather StatementFWDDelta, Hopkins33 min
Jun 17, 12:20 PM CDTSevere Thunderstorm WarningFWDRains, Van Zandt69 min
Jun 17, 12:31 PM CDTSpecial Weather StatementFWDHill29 min
Jun 17, 12:39 PM CDTSevere Thunderstorm WarningFWDHopkins66 min
Jun 17, 12:44 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro76 min
Jun 17, 1:06 PM CDTFlash Flood WarningFWDHopkins114 min
Jun 17, 1:53 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson67 min
Jun 17, 2:26 PM CDTSevere Thunderstorm WarningFWDFreestone34 min
Jun 17, 2:36 PM CDTSevere Thunderstorm WarningFWDAnderson, Leon69 min
Jun 17, 2:57 PM CDTAreal Flood WarningFWDHopkins3 hr

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.